What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 19, 1:25 PM EST, 5 hours 9 minutes earlier. Its key messages:
- For the latest NE FL and SE GA Daily Key Messages please visit: https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
- Inland Fog Early Saturday Morning – Local Visibility < 1/2 mile
- Moderate Rip Current Risk Today – High Risk this Weekend
- Daily Isolated Thunderstorm Potential. Today: Inland Southeast Georgia & Suwannee River Valley. Weekend: Coastal Northeast Florida to St. Johns River Basin
Area forecast discussion, Sep 19, 1:25 PM EST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
225 PM EDT Fri Sep 19 2025
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, HYDROLOGY...
.KEY MESSAGES...
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
- Inland Fog Early Saturday Morning – Local Visibility < 1/2 mile
- Moderate Rip Current Risk Today – High Risk this Weekend
- Daily Isolated Thunderstorm Potential. Today: Inland Southeast
Georgia & Suwannee River Valley. Weekend:
Coastal Northeast Florida to St. Johns River Basin
.NEAR TERM...
(Rest of Today through Tonight)
Issued at 215 PM EDT Fri Sep 19 2025
Weak low pressure troughing noted across parts of south GA and
high pressure ridge was located off SC and NC Carolina. PWAT data
shows values of about 1.3 to 1.5 inches across the region. A broad
mid level trough continues from GA to the FL Big Bend and into
the eastern Gulf with 500 mb temps of about -8C.
Models continue to suggest some isolated to possibly scattered
convection developing during the mid to late afternoon hours.
Indeed, radar data at 215 PM shows weak, isolated convection over
inland southeast GA and Suwannee Valley area with movement
southeast to south about 5-10 mph. Lightning chances are below 10
percent most areas at this time. May take another hour or two
before lightning probability is higher. MLCAPE values analyzed
about 500-1000 J/kg. Convection expected to continue until about
8-10 PM this evening and then fading. Later tonight, patchy fog
seems very probable again mainly inland areas from southeast GA to
the I-75 corridor and I-10 corridor of northeast and north
central FL. Lows are forecast in the mid to upper 60s inland to
the lower 70s at the coast.
&&
.SHORT TERM...
(Saturday through Sunday night)
Issued at 215 PM EDT Fri Sep 19 2025
Mostly dry conditions (PWATs ~1.5") continue for the upcoming
weekend as high pressure over the mid-Atlantic states begins to
stretch south along the eastern sea board by the later part of
weekend. With the high pressure and troughing along the western
Atlantic, the local pressure gradient will tighten a bit on
Saturday. Resulting in winds along the coast to range from 15 to
20 mph, with gusts potentially in the 20-25 mph range this
weekend. Chances of showers and storms increase along the coast as
the northeasterly flow continues to bring in moisture in from the
Atlantic. Any showers and storms will likely remain over the
local waters on Saturday, but won't rule out the stray shower over
inland NE FL. Come Sunday, chances of showers and storms begin to
increase, but still sit at mostly the 20% range for coastal
locations and towards the US-301 corridor, with near 30% chance
for coastal locations along and south of St. Augustine.
Inland locations will rise into the upper 80s and lower 90s this
weekend. With the continuing onshore flow, coastal locations will
be on the cooler side as the cooler marine air will see
temperatures reach only into the mid to upper 80s.
&&
.LONG TERM...
(Monday through next Friday)
Issued at 215 PM EDT Fri Sep 19 2025
Northeasterly flow and dry air over inland locations during the
start of the upcoming week will keep chances of precipitation
primarily along coastal locations and inland NE FL. By Tuesday,
the overall flow will begin to shift to be more easterly to
southeasterly as the high pressure center north of the area is
expected to begin to move towards the east-northeast. This will
allow for a boundary to begin drift northward from south FL,
leading for an increase in tropical moisture northward towards NE
FL. Currently only have chances of precipitation in the 30% range
by midweek for most of NE FL, and into SE GA by the later half of
the week as models still differ in how far the boundary will shift
northward. By Thursday, guidance suggests a cold front will begin
to approach the area from the northwest, uncertainty still
remains with the placement and intensity of the associated
mid/upper level low over the central CONUS.
Temperature Highs will begin to warm to the lower 90s through
midweek, trending above normal towards midweek. Overnight lows
will continue to be low to mid 70s along the coast and north
central Florida, upper 60s over inland SE GA and the Suwannee
Valley Region of NE FL.
&&
.AVIATION...
(18Z TAFS)
Issued at 130 PM EDT Fri Sep 19 2025
Mostly scattered cumulus over the area mainly inland counties and
still looks like a potential for a few showers or even a t-storm.
Probabilities are highest near SSI right now, and have VCSH there
for a few hours. For now, from 20z to 02z, just included a VCSH
around GNV in a few hours, but otherwise chances are low enough to
exclude any VC wording in the rest of the terminals. For later
tonight, there are chances for MVFR vsby and potentially IFR to
as low as LIFR cig/vsby. Confidence is too low to warrant a mention
lower than MVFR in TAFs. Winds mainly northeast to east rest of
today about 5-10 kt and then diminishing tonight. A northeast wind
of up to 5-10 kt anticipated near and after 15z Saturday.
&&
.MARINE...
Issued at 215 PM EDT Fri Sep 19 2025
Winds are fairly light north to northeast at 5-10 kt and seas
about 2-4 ft. Northeast winds increase by tonight and continue
through the weekend as high pressure strengthens northeast of the
region and a coastal trough develops east of the Florida
peninsula. Winds and seas build this weekend with Small Craft
Exercise Caution conditions expected over the waters by Saturday.
The high and coastal trough weaken through mid-week next week,
relaxing the local gradient over the waters.
Rip Currents: Moderate risk continues rest of today, with
increasing northeast winds bringing a High risk this weekend to
area beaches. During the weekend, surf heights up to 2-4 ft are
expected at southeast GA beaches with 3-5 ft at northeast Florida
beaches and so below high surf advisory criterion.
&&
.HYDROLOGY...
Issued at 215 PM EDT Fri Sep 19 2025
Localized minor coastal flooding possible over the weekend as the
onshore flow continues and increases. Guidance showing extra-
tropical surge values of up to about 0.5 to 0.8 ft and given the
new moon could push values to around 1 and near 1.5 ft MHHW.
(Minor flooding criteria in the St Johns River Basin is about 1.5
ft MHHW). Along the immediate coast through the weekend, the
chance of meeting minor coastal flooding is low. Elevated water
levels will probably continue Mon to Wed, mainly in the St Johns
River basin, but looks like mainly in the low-end, about 1 to 1.5
ft MHHW. This event will not be as high as the prior 2 events
back around Sep. 9-10th and Sep. 13-14th, when peak water levels
were up to 1.8 to 2.3 ft MHHW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 66 90 64 89 / 20 0 0 0
SSI 71 84 71 83 / 0 0 0 10
JAX 69 88 69 88 / 0 10 0 20
SGJ 72 86 73 86 / 10 10 10 20
GNV 68 92 66 91 / 20 10 0 10
OCF 69 91 69 90 / 20 10 0 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Sep 19, 4:32 PM EST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
532 PM EDT Fri Sep 19 2025
FLZ021-192215-
Suwannee FL-
532 PM EDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL SUWANNEE COUNTY
THROUGH 615 PM EDT...
At 532 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dowling Park, or 10 miles north of Mayo, moving southeast at 10 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Luraville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3023 8324 3023 8320 3008 8307 3008 8309
3009 8311 3011 8312 3010 8314 3011 8316
3009 8319 3010 8319 3010 8321 3011 8322
3014 8323 3015 8324 3017 8323 3018 8325
TIME...MOT...LOC 2132Z 324DEG 7KT 3020 8323
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Sep 19, 4:56 PM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
556 PM EDT Fri Sep 19 2025
FLZ024-GAZ264-364-192230-
Inland Nassau FL-Northeastern Charlton GA-Western Charlton GA-
556 PM EDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NASSAU AND EAST
CENTRAL CHARLTON COUNTIES THROUGH 630 PM EDT...
At 556 PM EDT, Doppler radar was tracking a strong thunderstorm near
Folkston, moving southeast at 10 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Folkston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3077 8214 3085 8207 3079 8190 3065 8206
TIME...MOT...LOC 2156Z 314DEG 7KT 3078 8205
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Sep 19, 5:08 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
608 PM EDT Fri Sep 19 2025
FLZ024-GAZ364-192300-
Inland Nassau FL-Western Charlton GA-
608 PM EDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NASSAU AND
SOUTHEASTERN CHARLTON COUNTIES THROUGH 700 PM EDT...
At 608 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hilliard, moving southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hilliard and St. George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3072 8215 3078 8206 3066 8181 3058 8191
3051 8205
TIME...MOT...LOC 2208Z 317DEG 11KT 3070 8204
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
KBSpecial weather statement, Sep 19, 5:32 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
632 PM EDT Fri Sep 19 2025
FLZ024-GAZ364-192315-
Inland Nassau FL-Western Charlton GA-
632 PM EDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL NASSAU AND SOUTH
CENTRAL CHARLTON COUNTIES THROUGH 715 PM EDT...
At 632 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. George, or 11 miles southwest of Hilliard, moving south at 15
mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3045 8199 3041 8209 3044 8221 3064 8215
3066 8205
TIME...MOT...LOC 2232Z 350DEG 12KT 3060 8209
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Sep 19, 5:54 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
654 PM EDT Fri Sep 19 2025
FLZ023-GAZ364-192345-
Baker FL-Western Charlton GA-
654 PM EDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BAKER AND SOUTH
CENTRAL CHARLTON COUNTIES THROUGH 745 PM EDT...
At 654 PM EDT, Doppler radar was tracking a strong thunderstorm near
Taylor, or 24 miles southwest of Hilliard, moving south at 5 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Taylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3057 8230 3056 8218 3033 8212 3033 8233
TIME...MOT...LOC 2254Z 353DEG 6KT 3046 8223
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Sep 19, 6:22 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
722 PM EDT Fri Sep 19 2025
FLZ023-024-425-GAZ364-200000-
Baker FL-Western Duval FL-Inland Nassau FL-Western Charlton GA-
722 PM EDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NASSAU...
SOUTHEASTERN BAKER...WEST CENTRAL DUVAL AND SOUTH CENTRAL CHARLTON
COUNTIES THROUGH 800 PM EDT...
At 722 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Taylor, or 22 miles north of Raiford, moving south
at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Macclenny, Glen St. Mary, and Baldwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3040 8226 3049 8215 3027 8193 3017 8218
TIME...MOT...LOC 2322Z 339DEG 11KT 3039 8218
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KB